MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-655U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned and therefore unable to confirm the event.Should additional relevant information become available, a supplemental report will be submitted.The dhr with the subject lot number was confirmed for the lots 05k through 0xk since the lot number of the device was not provided.No abnormalities were detected in the dhr for the following items which related to the reported phenomenon.These lots were manufactured 6 months before the event date.Process inspection sheet.Quality inspection sheet.Nonconforming product report.Although a definitive root cause of the knife tip fell off could not be determined, likely factors causing the defect could have been the following: 1)due to the factor described below, spark discharge between the tissue and the electrode occurred during output activation.·the high-frequency output was set too high the output setting for activation was too high ·the electrosurgical unit was used in the coagulation mode.·the output activation time was too long.·the length of contact between the tissue and the electrode was short.2)an electrical discharge occurred, and the part of the cutting wire became hot instantly.As a result, the strength of the cutting knife decreased.Also, the cutting wire was scorched.3)during tissue incision, a load was applied to the cutting knife which has the reduced strength.This might have caused the cutting knife to break.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu: ¿during treatment, always ensure that the slider slides on the handle smoothly and that the electrosurgical knife observed in the endoscopic image is normal.Should deformation or break of the cutting knife be detected during use, immediately shut off the power supply, discontinue the procedure, pull the slider and withdraw the endoscope from the patient with the cutting knife retreated in the coated outer tube.Do not continue using an abnormal electrosurgical knife to prevent perforation or bleeding.If the cutting knife is detached, be sure to collect it using a grasping forceps.¿observe the following warnings to supply optimum energy according to the situations of the incised tissue.Otherwise, there is a risk of perforation or bleeding caused during or after the procedure.Be sure to follow up the prognosis after procedure to confirm that there is no irregularity with the patient.Also, if the temperature of the cutting knife increases suddenly, it may drop and cause mucous membrane damage.- do not set the output value of the electrosurgical unit too high or too low.- do not use this instrument and a cord with an output higher than the rated high-frequency voltage given in the tables in section 8.2, ¿specifications¿.When a high-voltage waveform has to be used, minimize the duration of current application.- do not allow the activation time to be too long or too short.- do not give a continuous cut to the tissue.If the cutting knife is used in a high-humidity situation, it may be damaged by melting or elongation.Be careful not to use excessive force when removing tissue attached to the cutting knife.When the distal end is subjected to excessive force, for example, when forcibly scraping the cutting knife with tweezers, etc.Or when extending and retracting the cutting knife abruptly and continuously, it may break the cutting knife.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported the electrosurgical knife tip broke off and fell off during procedure.The doctor believes it may have been suctioned since it was not visible.The procedure was completed using a similar device and there was no harm or injury to the patient.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19016895
Report Number9614641-2024-00813
Device Sequence Number3809719
Product Code KNS
UDI-Device Identifier04953170405648
UDI-Public04953170405648
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-655U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown